Oklahoma, 2025

Damaging Wind in Oklahoma, June 2, 2025

June 2, 2025 · NWS AMA · 1 event in 1 county or zone

During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles. Some of these storms were severe with the main impact being damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 1:05 PM CST, 2 hours 30 minutes earlier. Its key messages:

  • Issued at 201 PM CDT Mon Jun 2 2025
  • Severe thunderstorms are likely across the Panhandles this afternoon and evening with the primary hazards being damaging wind gusts (up to 80-85 mph) and large hail.
  • Thunderstorm chances continue each day over the next 7 days and there will be a chance for strong to severe storms on some of these days.
Area forecast discussion, Jun 2, 1:05 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
205 PM CDT Mon Jun 2 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 201 PM CDT Mon Jun 2 2025

- Severe thunderstorms are likely across the Panhandles this
  afternoon and evening with the primary hazards being damaging
  wind gusts (up to 80-85 mph) and large hail.

- Thunderstorm chances continue each day over the next 7 days and
  there will be a chance for strong to severe storms on some of
  these days.

&&

.SHORT TERM ...
(This evening through Tuesday night)
Issued at 201 PM CDT Mon Jun 2 2025

Early this afternoon, bubbling cumulus has developed across
eastern NM and far west TX. The cumulus has led to thunderstorm
development already this afternoon that is currently moving into
Deaf Smith county at the time of this writing. This initial
thunderstorm activity is still out ahead of the main upper level
disturbance which will progress over the area later this afternoon
into the evening hours. Thunderstorms today will have plenty of
instability to work with, as depicted by the KAMA 18z RAOB with
2000-3000 J/kg SBCAPE in place across the Panhandles. Even with
so much instability out there, bulk shear is not great, on the
order of 15-25 kts by the time the main upper level wave moves
across the region. The overall set-up favors multi-cell clusters
and/or a line of strong to severe thunderstorms moving quickly to
the east/northeast across the Panhandles. With the anticipated
fast storm motion combined with DCAPE values around 1200-1500
J/kg, damaging wind gusts, and in some cases significant wind
gusts of 75+ mph, will be possible across the region. Once the
main round of storms is through the area, the overall severe storm
threat will decrease, but rogue strong wind gusts and large hail
cannot be ruled out through the overnight hours.

In addition to the severe thunderstorm threat, PWAT values are
currently upwards of 1 to potentially 1.5 inches and that combined
with the high CAPE values, will lead to heavy rainfall rates. The
current expectation is that storms will not train enough to
produce anything other than a localized flash flood threat, but if
storms move over urban areas, cannot rule out some flash flooding.
Additional storms are expected to develop overnight across the
south so that could lead to additional rainfall over already
saturated areas.

A cold front will move in across the Panhandles beginning around
sunrise on Tuesday. This cold front will shift winds to out of the
north and gusts could be upwards of 25 to 35 mph. This cold front
will lower temperatures down into the 60s for highs across the
north and potentially still reaching the mid 80s for the southeast
before the front cools off temperatures later in the day. For
areas that are not impacted by the front by mid afternoon, there
will be the potential for strong to severe storms for the
southeast once again. The potential is not high at this point, but
will need to be monitored going into tomorrow.

Muscha

&&

.LONG TERM ...
(Wednesday through next Sunday)
Issued at 201 PM CDT Mon Jun 2 2025

Westerly flow should prevail to start the day on Wednesday across
the Panhandles. At the surface, a cold front should be well south
of the CWA and northerly winds should prevail during the morning
hours but they should turn southeasterly by the afternoon. With
the region still being under the influence of the cooler air
behind the front, high temperatures on Wednesday will stay below
average in the 70s. Aided by the southeasterly surface winds,
moisture should be able to surge back northward during the evening
into the overnight hours. This should happen out ahead of an H500
low pressure system that should move east towards the southern
High Plains Wednesday night. Showers and thunderstorms should form
out ahead of this feature going into Thursday morning. Current
expectation is that storms will not be severe, however, some
forecast soundings do indicate long, skinny elevated CAPE profiles
which could lead to thunderstorms with heavy rain potential as
PWAT values are forecast to be around 1.25 inches, which is over
the 90th percentile for early June based on climatology. How long
the thunderstorms and cloud cover remains on Thursday will play a
pivotal role into the severe thunderstorm potential later on in
the day. The latest Day 4 outlook from SPC does indicate a 15
percent probability for severe thunderstorms (equivalent to a
Slight risk) so Thursday does need to be monitored for that
potential. Highs on Thursday will be highly dependent upon many
factors, including those listed above.

Friday through this next weekend looks to remain active weather
wise across the region. With westerly flow looking to return
during this time frame, embedded shortwaves in the upper level
flow should move over the High Plains each day. Any of these days
could feature strong to severe storms, as moisture will remain
prevalent over the Panhandles and ample surface heating should
lead to destabilization during the afternoon/evening hours. Highs
during this time frame are currently expected to rise up into the
80s and some low 90s cannot be ruled out.

Muscha

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Mon Jun 2 2025

Main aviation concern will be thunderstorm potential at all sites
through roughly 06z. Strong to severe thunderstorms will be
possible at each terminal with damaging wind gusts up to 50-60
kts along with large hail in addition to lightning. Thunderstorms
will end from west to east during the evening into the overnight
hours. Outside of any thunderstorms, winds this afternoon will be
out of the south with gusts up to 25 kts at the terminals. A cold
front will shift winds to out of the north late in this TAF
period and MVFR ceilings are likely behind the front.

Muscha

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                61  77  49  77 /  70  10  10  10
Beaver OK                  60  77  46  77 /  60  40  10   0
Boise City OK              53  65  46  75 /  40  40  20  10
Borger TX                  63  79  50  80 /  50  20  10  10
Boys Ranch TX              61  74  49  79 /  50  20  20  10
Canyon TX                  61  78  49  76 /  70  10  20  10
Clarendon TX               63  83  51  76 /  70  20  10   0
Dalhart TX                 55  69  46  75 /  40  10  20  10
Guymon OK                  55  70  45  77 /  50  30  10  10
Hereford TX                61  77  50  78 /  60  10  20  10
Lipscomb TX                64  81  48  76 /  70  40  10   0
Pampa TX                   63  78  49  76 /  60  20  10   0
Shamrock TX                64  86  51  77 /  70  40  10   0
Wellington TX              65  89  53  77 /  70  40  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...05
Hazardous weather outlook, Jun 2, 12:35 PM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Amarillo TX
135 PM CDT Mon Jun 2 2025

OKZ001>003-TXZ001>020-317-030900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
135 PM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are likely across the Panhandles
this afternoon and evening. Damaging wind gusts and large hail are
the primary hazards with any severe storms. Additionally, heavy
rainfall may lead to isolated areas of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible across portions of the Panhandles from
Tuesday through Sunday.

Strong to severe thunderstorms cannot be ruled out on Tuesday and
from Thursday through Sunday, but predictability is low at this
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and through the
evening across the Panhandles.

In the hours before

Local storm report, Jun 2, 2:40 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     Tstm Wnd Gst     1 W Canyon              34.98N 101.94W
06/02/2025  M61 MPH          Randall            TX   Mesonet

&&
Special weather statement, Jun 2, 2:40 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025

TXZ007-008-012-013-022115-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
340 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Fritch, or 7 miles southwest of Borger, moving
northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sanford, Borger, Lake Meredith, and Fritch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3532 10155 3543 10178 3585 10158 3569 10121
TIME...MOT...LOC 2040Z 212DEG 45KT 3560 10151

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DGW
Special weather statement, Jun 2, 2:42 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
342 PM CDT Mon Jun 2 2025

TXZ017-018-317-022115-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
342 PM CDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ARMSTRONG AND
SOUTHERN RANDALL COUNTIES THROUGH 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Happy to 7 miles west of
Vigo Park. Movement was north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wayside.

This includes Interstate 27 between mile markers 91 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3475 10206 3498 10207 3491 10145 3475 10150
TIME...MOT...LOC 2042Z 180DEG 28KT 3481 10198 3466 10162

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DGW
Local storm report, Jun 2, 2:53 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
353 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Tstm Wnd Gst     4 WNW Stratford         36.36N 102.13W
06/02/2025  M70 MPH          Sherman            TX   Mesonet

&&
Local storm report, Jun 2, 2:54 PM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Tstm Wnd Gst     3 NNE Umbarger          34.99N 102.08W
06/02/2025  M60 MPH          Randall            TX   Mesonet

&&
Local storm report, Jun 2, 3:13 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
413 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     5 WSW Borger            35.64N 101.48W
06/02/2025                   Hutchinson         TX   Public

            Multiple 1 inch diameter, and slightly
            larger tree branches snapped.

&&

The radar

The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
June 2, 3:35 PM CST
Where
Cimarron County, 2.98 mi SSE of Boise City
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.690, -102.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271804.